With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
In brief... TAH BSO ( Sept.30th), no HRT No Estrogen.. major night sweats, hot flashes and just lack of desire to live life.
I cannot take HRT, so any info. about OTC low dose estrogen?
Helps, hurts? I read all of this horrible stuff online and I just don't want to take anything, the HRT I cannot take.. but may I find something at the local drug store that may take some of the stress off?
My Doctor is more interested in his other area of practice than dealing with my needs.
I too had a TAH BSO and am not on HRT either. I am going through the symptoms that you stated. My DR wants me on HRT. I don't want the synthetic kind. I have been researching the bioidentical hormones and I am going to give it a try. The Hormone Jungle section they have on this website is great. They have alot of information that might can help you decide what you could use. That area and further researching it on the web is what helped me decide. Good Luck and God Bless!
I am sorry you are feeling so badly. I know how difficult it can be to try and go without HRT. I only made it 10 weeks before I started on the Vivelle Patch. My Onc./Gyn really wanted me to try without because of family history. My regular gyn prescribed the patch and my GP has helped me find the right dose. I am very glad I started the patch and feel so much better.
Is there a specific reason why you can't take HRT? I ask because some of the transdermal methods have fewer risks for clots etc. and it may be worth asking if you could try a low dose. There are also some anti-depressants that can help with the hot flashes and mood. I know Effexor is one and Neurontin (a seizure med) can also help. If your doctor isn't willing to help you during this most difficult time maybe it's time to find a new one. Perhaps there is a menopause specialist in your area. It's worth checking out your options. You deserve to feel better.
Thanks to both of you for answering.. I cannot use HRT because I'm adopted and I met her a few years ago , haven't talked to her since ( crazy drama) anyway I recall she said that she couldn't take HRT.. but for what reason I don't know.
My Doctor luck has been at best awful, they basically blow you off to CNP which is fine I suppose but .. I loathe going to Doctors, funny, I was on the phone before the surgery with a lady with the insurance company and she was "surprised" that I had used zero of my deductible. I told her I rarely see a Doctor unless I'm backed into a corner .
My GP left town years ago, she's in Wisconsin somewhere.. I WISH I could see her.
I feel like I'm losing my mind, sex drive, I'm very depressed. VERY.
I'm in that corner now facing the wrong way with no fingernails left because I'm clawing the wrong way out.. I need to "turn" around and walk away.
Just because your biological mother couldn't use HRT doesn't mean you can't. I can relate to not wanting to go to the doctor but you should - you really do deserve to feel better. The CNP may be very helpful. Is there a women Dr. or NP that you could see?
No.. no one, I guess I could "try" to see the female CNP at his office, but I'll bet money if I call today there is no way I can get in until the after the first.
I'm sorry I'm so down, I really do appreciate the kindness offered here.. it's just the "blood clot" still in my hand upsets me and he blew it off as did my Derm, I know I'm asking anyone everyone if that will ever go away.. I'm so silly at times.
I'll try and see if someone can see me, if not.. I'll just mull about and try to work it out like they must have in the dark ages... before all of the cool drugs.
Is the "blood clot" a lump where the IV was? I had one and it eventually went away but it took months.
I hope you can get in sooner. I have to wait weeks to see my gyn. but can get a same day appt. with my GP if I call right at 7 a.m. If you tell them how awful you feel maybe you could get in sooner or even talk with someone on the phone and they could recommend something.
You aren't being silly - this is a difficult time and with time, patience and a helpful Dr. it will get better! I feel so much better now - when I was at your stage I was pretty miserable.
I hope the Estroven helps! I wouldn't be afraid to discuss with the nurse or doctor trying an estrogen patch if the Estroven doesn't help. I know it's different for everyone but that is what finally helped me. I don't feel like it's put me at any greater risk for now as I would have still been making my own estrogen for another 5-10 years!
Vivelle, Climara, (both are patches), Estrace pills and cream, Estrogel, Divigel, Femring (converts to a bio in our body), Vagifem are all bio-identicals. I am sure there are more out there! They are derived from soy or yam but identical to what our bodies use to make.